New Jersey, 2011

Winter Weather in New Jersey, March 10, 2011

March 10, 2011 · NWS PHI · 1 event in 1 county or zone

A mix of sleet and freezing rain fell across the higher terrain of Sussex County during the early morning of the 10th. Ice accretions were generally less than one tenth of an inch.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A mix of sleet and freezing rain fell across the higher terrain of Sussex County during the early morning of the 10th. Ice accretions were generally less than one tenth of an inch. Temperatures were still around freezing as the precipitation moved into the county just after Midnight EST on the 10th. Warmer air continued to move in at the surface on southeast winds and after 8 a.m. EST, all locations had temperatures above freezing. The wintry mix was caused by the combination of a warm front advancing toward New Jersey from the South and some leftover cold air at the surface provided by a departing high pressure system over the Canadian Maritimes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 10, 12:36 AM EST, 24 minutes earlier.

Area forecast discussion, Mar 10, 12:36 AM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1236 AM EST THU MAR 10 2011

.SYNOPSIS...
LOW PRESSURE WILL MOVE FROM THE OHIO VALLEY INTO SOUTHEASTERN
CANADA THROUGH SATURDAY. ITS ASSOCIATED COLD FRONT WILL CROSS THE
REGION THURSDAY NIGHT INTO FRIDAY. AN ALBERTA LOW PRESSURE SYSTEM
SHOULD PASS OVER OR JUST NORTH OF THE REGION OVER THE WEEKEND. A HIGH
PRESSURE SYSTEM WILL THEN BUILD IN FOR EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
WITH THE EVENING UPDATE, WE BACKED OFF A BIT ON THE POPS AND
COVERAGE OF PRECIP ACROSS THE FORECAST AREA AS CURRENT
OBSERVATIONS AND RADAR TRENDS SHOWED NO PRECIPITATION REACHING THE
GROUND AT 0Z. ALSO MADE A FEW MINOR ADJUSTMENTS TO TEMPS AND
DEWPOINTS AS THE ATMOSPHERE CONTINUES TO MOISTEN. WINDS AND GUSTS
WERE BUMPED UP A BIT, WITH SOME STATIONS REPORTING GUSTS IN THE 25
MPH RANGE. THE PREVIOUS DISCUSSION FOLLOWS.

THE WELL ADVERTISED STORM SYSTEM WILL BE APPROACHING THE REGION
FROM THE WEST. CLOUD COVER INCREASE AND DRY CONDS WILL PREVAIL AT
THE BEGINNING OF THE PD, BUT CONDS WILL DETERIORATE FROM W TO E AS
THE PRECIPITATION MOVES IN OVER MOST AREAS BY THE END OF THE FCST
PD. TEMPS STILL LOOK COLD ENOUGH OVER THE NWRN ZONES FOR A LITTLE SNOW
AT THE ONSET, CHANGING TO SLEET AND FREEZING RAIN. THEREFORE THE
WINTER WEATHER ADVISORY WILL BE MAINTAINED AS IS. STILL THINKING
THERE COULD BE AN INCH OR TWO OF SNOW AND MAYBE UP TO 0.10 INCHES
OF ICE. EVERYWHERE ELSE, IT WILL JUST BE PLAIN RAIN, WITH TEMPS
ABV FREEZING.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
CONDS WILL GO FROM BAD TO WORSE ON THURSDAY AND THURSDAY NIGHT AS
THE MAIN RAIN EVENT TAKES PLACE. LOW PRESSURE WILL GENLY MOVE BY
TO OUR NW AND THERE IS THE POTENTIAL FOR A SECOND WAVE TO DEVELOP
TO OUR SW AND MOVE THROUGH AS WELL. THEN, A CDFNT WILL CROSS THE
REGION THURSDAY NIGHT INTO FRIDAY MORNING, WHICH COULD FURTHER
ENHANCE THE PRECIP. SO, THE OVERALL FCST RATIONALE HAS NOT CHANGED
VERY MUCH. IT STILL LOOKS TO BE QUITE WET DURG THE THURS-EARLY FRI
TIME FRAME. THERE IS VERY GOOD UVV, A STRONG LLJ AND STRONG
ISENTROPIC LIFT. THERE IS ALSO THE POTENTIAL FOR SOME ISOLATED
THUNDER, WHICH WOULD ALSO ENHANCE PRECIP, WHEREVER IT WERE TO
OCCUR. ONE POTENTIAL NEGATING FACTOR IS THAT DEW POINTS ARE ONLY
FCST TO BE AROUND 50 DEGREES AT THEIR HIGHEST AND HIGHER NUMBERS
WOULD BE MORE SUPPORTIVE OF HIGHER QPF.

EXTENDED THE FFA TO COVER THE ENTIRE CWA BASED ON THE COMBINED
HEAVY RAIN POTENTIAL AND THE FACT THAT MANY RIVERS AND STREAMS ARE
RUNNING HIGH. NEVERTHELESS, 2.5 TO 3.5 INCHES OF RAIN WITH LOCALLY
HIGHER AMOUNTS REMAINS IN THE FCST FROM THE I-95 CORRIDOR N AND W,
WITH 1.5 TO 2.5 INCHES S AND E. THE FLOOD WATCH WILL REMAIN IN
EFFECT UNCHANGED FOR ALL OF OUR COUNTIES.

MOST OF THE GUIDANCE INDICATES THAT BY FRIDAY MORNING, MOST, IF
NOT ALL OF THE RAIN IS OVER ACRS THE S AND W AND IT MAY LINGER A
BIT LONGER N AND E. IT SHOULD BE WINDING DOWN IN THESE LOCATIONS
BY MIDDAY. IF TIMING ENDS UP BEING A TAD SLOWER, THAN THE PRECIP
WILL REMAIN LONGER, BUT STILL, THE HEAVIEST SHOULD BE OVER. HAVE
TWEAKED POPS DOWNWARD THRU THE MORNING AND EARLY AFTN AND HAVE
GONE DRY EVERYWHERE BY FRIDAY EVENING.

THE UPR LOW REMAINS IN PLACE ON SATURDAY, BUT WEAK HIGH PRESSURE
BUILD IN AT THE SFC, HOWEVER IT WILL REMAIN DRY. TEMPS LOOK TO BE
AOA NRML IN MOST AREAS THRU THE PD.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE ACTIVE PATTERN LOOKS TO CONTINUE, HOWEVER IN GENERAL THE FLOW
REGIME IS RATHER PROGRESSIVE FOR AWHILE. THE GUIDANCE IS IN FAIRLY
GOOD AGREEMENT TO START OUT BUT THERE ARE STILL SOME DIFFERENCES
FARTHER OUT IN TIME REGARDING A POTENTIAL SYSTEM UNDER A RIDGE IN
THE PLAINS THAT NEARS THE EAST COAST AROUND TUESDAY. THE FLATTER
FLOW INITIALLY ALLOWS SYSTEMS TO ZIP ACROSS THE NORTHERN TIER OF
STATES, HOWEVER THEREAFTER PERHAPS SOME AMPLIFICATION AND SLOWING
MAY TRY TO TAKE PLACE. HPC FAVORED MORE OF THE GFS AND ECMWF
ENSEMBLE MEAN. WE INITIALIZED THE DATABASE WITH A 50/50 BLEND OF
CONTINUITY AND HPC GUIDANCE BUT THEN MADE SOME TWEAKS AFTER
ADDITIONAL COLLABORATION.

BASED ON THE ABOVE, A SHARP UPPER-LEVEL TROUGH FROM THE SHORT TERM
LIFTS NORTHEASTWARD SATURDAY NIGHT AND SUNDAY ALTHOUGH SOME
TROUGHING STILL REMAINS FROM THE GREAT LAKES TO THE NORTHEAST. A
CYCLONIC FLOW ON THE BACKSIDE OF THIS SYSTEM ALONG WITH A SECONDARY
TROUGH AXIS MAY ALLOW FOR SOME LAKE ENHANCED PRECIPITATION. SOME OF
THIS MAY REACH THE FAR NORTHWEST ZONES THEREFORE WILL JUST CARRY A
SLIGHT CHC POP SATURDAY NIGHT. THE SECONDARY TROUGH AXIS MAY TOSS A
COLD FRONT ACROSS THE AREA BY SUNDAY MORNING. A COOLER NORTHWEST
FLOW MAY ALLOW FOR A RAIN/SNOW SHOWER TO GET INTO THE FAR NORTHWEST
ZONES THEREFORE A SLIGHT CHC POP WAS CARRIED IN THE DATABASE SUNDAY.
ON SUNDAY IT MAY TURN INTO A BREEZY TO WINDY DAY BEFORE THE GRADIENT
RELAXES. HIGH PRESSURE CENTERED OVER EASTERN CANADA IS THEN FORECAST
TO BUILD SOUTHWARD MONDAY BEFORE SLIDING EASTWARD THROUGH TUESDAY.
THIS IS ESPECIALLY WHERE SOME DIFFERENCES COME INTO PLAY AMONG THE
GUIDANCE. A POTENTIAL TROUGH SLIDING UNDERNEATH A RIDGE MAY ALLOW A
SURFACE LOW TO TRACK FROM THE CENTRAL PLAINS LATE SUNDAY AND MONDAY
TO THE MID ATLANTIC TUESDAY. AS OF NOW, A LARGE SURFACE HIGH TO THE
NORTH MAY TEND TO KEEP THIS SYSTEM SOUTHWARD. IT APPEARS THE MODEL
GUIDANCE IS HAVING SOME DIFFICULTY REGARDING THE HANDLING OF THE
SOUTHERN/NORTHERN STREAMS AND THE POSITION OF THE LARGE SURFACE
HIGH. THE GFS FOR EXAMPLE WENT MUCH FARTHER SOUTH AND DAMPENS THIS
SYSTEM OUT WITH AN EASTWARD EXTENT, WHILE THE ECMWF IS FARTHER NORTH
AND MORE AMPLIFIED. FOR NOW GIVEN THE UNCERTAINTY THIS FAR OUT, WE
LEANED TOWARD CONTINUITY/HPC AND KEPT POPS UNDER SLIGHT CHC FOR
TUESDAY AND WEDNESDAY. THIS MAY HAVE TO BE REVISITED IF BETTER
AGREEMENT IN THE MODELS BECOMES APPARENT FOR A SYSTEM FARTHER NORTH
AND STRONGER.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

CEILINGS CONTINUE TO SLOWLY LOWER IN THE PERSISTENT EAST TO
SOUTHEAST LOW LEVEL FLOW. WITH MOST TERMINALS SITES RIGHT AROUND
1000 FEET. THIS IS ABOUT WHERE THE CEILINGS ARE UPSTREAM AS WELL...
SO CEILINGS SHOULD BOUNCE BETWEEN 500 AND 1000 FEET THROUGH 1200 UTC.

RAIN CONTINUES TO MOVE NORTHEAST TOWARD THE TERMINALS...AND AT FIRST
SHOULD NOT RESULT IN VISIBILITIES DROPPING BELOW 5 MILES THROUGH
ABOUT 0900 UTC. 0000 UTC SOUNDINGS UPSTREAM SHOWED DRY AIR IN PLACE
THROUGH THE MID LEVELS...AND THIS HAS SLOWED ON THE APPROACH OF THE
STEADIER RAIN. BASED ON THE AREA OF RAIN MOVING THROUGH NORTHEAST
MARYLAND...JUST ABOUT ALL TERMINALS SITES SHOULD DROP BELOW 5 MILES
IN RAIN AFTER 0900 UTC.

AFTER THIS...WOULD EXPECT IFR CONDITIONS AS THE FIRST BATCH OF RAIN
MOVES THROUGH THE REGION. THE HEAVIEST RAIN SHOULD OCCUR WITH THIS
BATCH THROUGH THE LATE MORNING INTO THE EARLY AFTERNOON. DURING THE
BREAK IN THE STEADIER RAIN...KACY AND KMIV MAY EVEN IMPROVE TO MVFR
AS MODEL SHOW DRYING IN THE LOW LEVELS BETWEEN RAIN SLUGS.

AFTER 2200 UTC...THE SECOND SLUG OF RAIN SHOULD BE ARRIVING...AND AT
THAT POINT ALL TERMINALS SHOULD DROP BACK TO IFR (IF THEY IMPROVED
ABOVE IT). THE BEST SURFACE GRADIENT AHEAD OF THE WARM FRONT OCCURS
DURING THE LATE AFTERNOON THROUGH LATE EVENING. DURING THIS
TIME...GUSTS COULD REACH 30 KNOTS AT TIMES AT KACY.

ALL LOCATIONS WILL EXPERIENCE LOW LEVEL WIND SHEAR AS THE WARM AIR
ADVECTION INCREASES AHEAD OF THE WARM. THE WIND SHEAR WILL BEGIN
THIS MORNING...AND PEAK LATE THIS AFTERNOON AND THIS EVENING WITH
THE APPROACH OF A LOW LEVEL JET.

OUTLOOK...
IFR CONDITIONS WITH LOW LEVEL WIND SHEAR IS EXPECTED THURSDAY NIGHT
THROUGH THE PASSAGE OF A COLD FRONT...PROBABLY CLOSER TO 1200 UTC
FRIDAY. AFTER THE FRONTAL PASSAGE...CONDITIONS SHOULD IMPROVE TO VFR
FAIRLY QUICKLY FRIDAY MORNING BETWEEN 1200 AND 1500 UTC.

VFR CONDITIONS SHOULD CONTINUE FRIDAY NIGHT INTO SATURDAY (WITH A
BRIEF PERIOD OF MVFR CEILINGS POSSIBLE AT KRDG AND KABE) AHEAD WHAT
SHOULD BE A DRY COLD FRONTAL PASSAGE SATURDAY EVENING. BEHIND THE
FRONT...VFR CONDITIONS SHOULD CONTINUE.

&&

.MARINE...
SCA CONTINUED THROUGH MIDDAY THURSDAY THEN HAVE ISSUED A GALE WATCH
FOR THU AFTERNOON AND PRIMARILY THU NIGHT.

GALE WATCH CAN PROBABLY LINGER IN THE FORECAST UNTIL WE'RE PRETTY
SURE IT WONT HAPPEN WITH 2+ HRS OF GUSTS TO GALE...OR WE CAN CONVERT
TO GALE WHEN WE'RE 80 PCT SURE IT WILL VERIFY.

FOR NOW THIS GALE WATCH MIRRORS THE GUSTS ALREADY IN THE FCST FROM
THE MID SHIFT.

ITS POSSIBLE WE'LL ESCAPE WITH JUST AN HOUR OF GALE GUSTS...POSSIBLY
CONVECTIVELY ASSOCIATED LATER THU NIGHT.

RIGHT NOW I THINK THE BEST CHC FOR A GALE IS DEL BAY ENTRANCE AND
NJ COAST WHERE SE LLJ OF 70KTS IS MODELED AT 925 MB OVER THAT AREA
THU EVENING AND TRANSLATING UP THE COAST AHD OF THE CFP.

REST OF TODAY...E GUSTS 20-25 KTS. SEAS ALREADY 6 FT ON THE ATLC
WATERS...4 FT AT THE DEL BAY ENTRANCE.

TONIGHT...ESE GUSTS 20-25 KTS. ATLC SEAS BUILD TO 8-9 FT LATE.

THURSDAY...SE 20-30 KTS....POSSIBLE G35 IN THE AFTN. ATLC SEAS
BUILD TO 10 FT.

THURSDAY NIGHT...SE 20-30 BETTER CHC 1 TO 5 HOURS OF G35-40 KT. ATLC
SEAS BUILD TO 12-14 FT DUE TO PERSISTENT SE FETCH.

FRIDAY...EVENTUALLY SCA WILL BE REISSUED OR EXTENDED FOR AT LEAST
THE ATLC WATERS AS WSHIFTS S THEN W BUT HAZ SEAS CONTINUE OF AT
LEAST 8 FT ON THE ATLC WATERS AND SOME INDICATION OF 25 KTS ON DEL
BAY.

SATURDAY AND SUNDAY...PERIODS OF SCA POSSIBLE FOR SW FLOW AHD OF
THE CFP SAT AND BEHIND THE CFP SUNDAY.

&&

.HYDROLOGY...
NO CHANGE TO QPF THIS AFTERNOON, MAINLY GOING WITH 2.00 TO 3.50
INCHES ACROSS THE REGION. THE HIGHEST AMOUNTS ACROSS THE NORTH AND
WEST. MAKES SENSE WITH THE SOUTHEAST FLOW AND FALL LINE
CONTRIBUTION.

IF THE QPF COMES TO FRUITION, WE'RE LOOKING AT A SIGNIFICANT FLOOD
EVENT, NOT ONLY WITH HOW HIGH SOME WATERS WILL GET, BUT ALSO WITH
THE SCOPE OF THE EVENT.

IN PENNSYLVANIA....

LEHIGH BASIN - CAUTION STAGE TO MINOR FLOODING
SCHUYLKILL RIVER BASIN - MINOR FLOODING
SOUTHEAST PA BASINS - MINOR TO MODERATE FLOODING
DELAWARE RIVER BASIN - MINOR TO MODERATE FLOODING
CARBON/MONROE COUNTY BASINS - MINOR TO MODERATE FLOODING

IN NEW JERSEY...

PASSAIC BASIN - MODERATE TO MAJOR FLOODING WITH SOME RECORDS POSSIBLE
RARITAN BASIN - MINOR TO MODERATE FLOODING WITH SOME MAJOR FLOODING
ASSUNPINK BASIN - MINOR TO MODERATE FLOODING
RANCOCAS BASIN - MINOR FLOODING

CREEKS AND RIVERS ARE FORECAST TO CLIMB ABOVE FLOOD STAGE TOMORROW
NIGHT AND SATURDAY. CRESTS WILL OCCUR SATURDAY INTO SUNDAY. IN SOME
CASES ACROSS THE PASSAIC, FORECAST POINTS WILL REMAIN IN FLOOD
THROUGH THE NEXT RISE AND NOT FALL BELOW FLOOD STAGE UNTIL NEXT
WEEK.

IF YOU LIVE OR WORK IN A FLOODPLAIN WHERE FLOODING COULD OCCUR,
PLEASE USE THE REST OF TODAY AND TONIGHT TO MAKE ALL THE NECESSARY
PREPARATIONS.

VISIT OUR ADVANCED HYDROLOGIC PREDICTION SERVICE (AHPS) WEBSITE FOR
THE LATEST RIVER FORECASTS (IN LOWERCASE)...

HTTP:/WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PHI

FOR INUNDATION MAPPING ALONG PORTIONS OF THE DELAWARE RIVER...

HTTP:/WATER.WEATHER.GOV/AHPS/INUNDATION.PHP

&&

.TIDES/COASTAL FLOODING...
COASTAL FLOOD WATCH ISSUED FOR THE EARLY FRIDAY MORNING HIGH TIDE
CYCLE.

COMBINATION OF OF ABOVE NORMAL FLOW ON THE DELAWARE AND PERSISTENT
SE FLOW IN PROGRESS THRU MOST OF THU NIGHT SHOULD PRODUCE TO A 2
TO 3 FOOT SURGE.

CONFIDENCE ON TIDAL FLOODING AT REEDY POINT DEL BAY AND PHILADELPHIA
ON THE DELAWARE IS ABOVE AVG FOR THE EARLY MORNING FRIDAY NIGHT
TIDE CYCLE. CONFIDENCE ON REACHING MODERATE THRESHOLD WHICH WOULD
BE A COASTAL FLOOD WARNING IS 30 TO 60 PERCENT. WE JUST NEED TO
WATCH THE DEPARTURE TRENDS AS WELL AS MODEL FOCUSING OF THE
PERSISTENT LLJ THE NEXT DAY OR SO.

IN THE MEANTIME...AT A MINIMUM...AN ADVISORY WILL LIKELY BE
NEEDED FOR PORTIONS OF THESE BORDERING ZONES. ITS ALSO POSSIBLE
WE'LL NEED AN ADVISORY FOR THE E MD SHORE OF CHES BAY AS WELL AS
THE NJ/DEL ATLC COASTAL SHORES DURING THE THU NIGHT-FRIDAY MORNING
HIGH TIDE CYCLE... BUT CONFIDENCE THERE FOR A MODERATE COASTAL
FLOOD EVENT IS LESS THAN 30 PERCENT AND SO NO WATCH ISSUED.

IF THE WATCH IS CONVERTED TO A WARNING...THAT MAY ALSO INDICATE
THAT WE WOULD NEED A CHES BAY ADVISORY FOR THU EVENING... AS WELL
AS ADDITIONAL INFORMATION FOR REEDY PT AND PHILADELPHIA LATE THU
AFTN.

HOWEVER...ONE STEP AT A TIME....LOOKING AT EARLY FRIDAY AS THE
WORST OF THIS EVENT...WHATEVER IT IS.

&&

.CLIMATE...
ANOTHER ROBUST SURGE OF MOISTURE FROM THE SOUTHWEST WILL INUNDATE
OUR REGION ONCE AGAIN AND MAY PROVIDE UP TO 3 INCHES OF RAIN ACROSS
SOME LOCATIONS. IT APPEARS THAT WE WILL HAVE A GREAT CHANCE AT
BREAKING SOME ONE-DAY RAINFALL RECORDS ACROSS SOME OF OUR 8 CLIMATE
SITES. THESE RECORDS ARE FOR MARCH 10 & 11.

MARCH 10 RAINFALL RECORDS:            ALL-TIME 1-DAY MARCH RECORDS:

PHL ->  1.43 (1994)                   PHL -> 2.79 (3/15/1912)
ABE ->  1.25 (1994)                   ABE -> 2.99 (3/11/1952)
ILG ->  1.50 (1902)                   ILG -> 3.21 (3/21/2000)
RDG ->  1.70 (1994)                   RDG -> 3.03 (3/20/1958)
TTN ->  1.40 (1994)                   TTN -> 3.62 (3/25/1876)
ACY ->  1.25 (1994)                   ACY -> 2.69 (3/10/2010)

MARCH 11 RAINFALL RECORDS:

PHL -> 1.69 (1952)
ABE -> 2.99 (1952)
ILG -> 1.43 (1952)
RDG -> 1.30 (1952)
TTN -> 2.19 (1901)
ACY -> 1.10 (1924)

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH FROM 7 AM EST THIS MORNING THROUGH FRIDAY MORNING
     FOR PAZ054-055-060>062-067>071.
     COASTAL FLOOD WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING
     FOR PAZ070-071.
     WINTER WEATHER ADVISORY UNTIL 8 AM EST THIS MORNING FOR PAZ054-
     055.
NJ...FLOOD WATCH FROM 7 AM EST THIS MORNING THROUGH FRIDAY MORNING
     FOR NJZ001-007>010-012>027.
     COASTAL FLOOD WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING
     FOR NJZ016>019.
     WINTER WEATHER ADVISORY UNTIL 8 AM EST THIS MORNING FOR NJZ001.
DE...FLOOD WATCH FROM 7 AM EST THIS MORNING THROUGH FRIDAY MORNING
     FOR DEZ001>004.
     COASTAL FLOOD WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING
     FOR DEZ001.
MD...FLOOD WATCH FROM 7 AM EST THIS MORNING THROUGH FRIDAY MORNING
     FOR MDZ008-012-015-019-020.
MARINE...GALE WATCH FROM THIS AFTERNOON THROUGH LATE TONIGHT FOR ANZ430-
     431-450>455.
     SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR ANZ430-
     431-450>455.

&&

SYNOPSIS...NIERENBERG
NEAR TERM...KLINE/NIERENBERG
SHORT TERM...NIERENBERG
LONG TERM...GORSE
AVIATION...HAYES
MARINE...DRAG
HYDROLOGY...KRUZDLO
TIDES/COASTAL FLOODING...DRAG
CLIMATE...DRAG
Hazardous weather outlook, Mar 9, 3:56 PM EST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
356 PM EST WED MAR 9 2011

NJZ001-PAZ054-055-102100-
SUSSEX-CARBON-MONROE-
356 PM EST WED MAR 9 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 8 AM
EST THURSDAY...
...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ003-004-NJZ007>010-012>015-020-022>027-PAZ060>062-067>069-102100-
INLAND SUSSEX-DELAWARE BEACHES-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-OCEAN-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-
BUCKS-
356 PM EST WED MAR 9 2011

...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN
NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-MDZ008-012-015-019-020-NJZ021-102100-
KENT-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-CUMBERLAND-
356 PM EST WED MAR 9 2011

...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHEAST
MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

MINOR TIDAL FLOODING IS LIKELY THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ016>019-PAZ070-071-102100-
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-
356 PM EST WED MAR 9 2011

...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
MORNING...
...COASTAL FLOOD WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   COASTAL FLOOD WATCH.

MINOR TIDAL FLOODING IS LIKELY THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-102100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
356 PM EST WED MAR 9 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THURSDAY...
...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   GALE WATCH.

GALES ARE POSSIBLE FOR A TIME BEGINNING LATE THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter weather. Local standard time, as filed.

Winter Weather, Sussex

When
March 10, 1:00 AM EST to 8:00 AM EST
Where
Sussex forecast zone
Reported by
Mesonet
Coordinates
41.140, -74.690 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2011Every state in 2011This day in weather historyWarnings in New Jersey, March 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 277189.